# SDR 2006FA0000470

- Difficulty date: April 4, 2006
- Submitted: April 28, 2006
- Operation: General aviation
- Engine: Cont TSIO520C
- System (JASC): 8011 · Engine Starter
- Part: Bearing
- Part number: X13041
- Condition: Failed
- Location: Starter
- Part time: 1 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REMOVING THE STARTER FOR MAINTENANCE, THE STARTER ADAPTER WORM SHAFT ROLLER BEARING RETAINER CAGE HALF WAS FOUND STUCK TO THE STARTER FLANGE.  ALL THE ROLLER BEARING BALLS WERE STILL IN THEIR RACES BUT BLUISH IN COLOR.  AFTER DISASSEMBLING THE ADAPTER, THE INNER HALF AND SMALLER PIECES OF THE CAGE WERE FOUND IN THE LOWER RECESSES OF THE  ADAPTER HOUSING. FORTUNATELY, NONE WAS SUSPECTED TO HAVE ENTERED THE ENGINE SUMP. IT WAS SUSPECTED THAT THE STARTER RELAY REMAINED ENGAGED AND THE STARTER WAS ENERGIZED DURING ONE OR MORE GROUND RUNS.
